Alert archive / Oregon / High Wind Warnings in 2007

High Wind Warning 6, NWS Medford, OR

November 17, 2007Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 17, 2007, 3:40 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 17, 2007, 4:00 AM PST. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 17, 2007, 3:40 AM PST (11:40 UTC)
In effect from
Nov 17, 2007, 4:00 AM PST
Expired
Nov 17, 2007, 9:48 AM PST
In force
6 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 5:17 AM PSTHEAVY RAIN 2.644 Ne Gold Beach, OR5AM TO 5AM. WIND SOUTH 30 TO 40 MPH AT 5AM.
Nov 17, 7:39 AM PSTHEAVY RAIN 2.315 Nnw Brookings, OR7PM TO 7AM.
Nov 17, 8:45 AM PSTHEAVY RAIN 1.5N Elkton, ORTHIS IS A 13 HOUR AMOUNT ENDING AT 8AM.
Nov 17, 9:25 AM PSTHEAVY RAIN 1.811 Ene Bandon, OR24 HOUR TOTAL ENDING AT 830 AM
Nov 17, 9:25 AM PSTHEAVY RAIN 1.952 Ene Myrtle Point, OR15 HOUR TOTAL ENDING AT 9 AM
Nov 17, 9:25 AM PSTHEAVY RAIN 21 N Coquille, OR24 HOUR TOTAL ENDING AT 9 AM. ALSO REPORTED 2.70 INCHES OF RAIN IN A 30 HOUR PERIOD.
Nov 17, 9:51 AM PSTHEAVY RAIN 2.02Ssw Port Orford, OR12 HOUR TOTAL ENDING AT 930 AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 171140
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PST SAT NOV 17 2007

...STRONG WINDS EXPECTED ALONG THE COAST TODAY...

ORZ021-022-171945-
/O.NEW.KMFR.HW.W.0006.071117T1200Z-071117T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
340 AM PST SAT NOV 17 2007

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

LOW PRESSURE ABOUT 200 NAUTICAL MILES WEST OF THE OREGON COAST
THIS MORNING HAS INCREASED SOUTH WINDS TO 20 TO 40 MPH WITH GUSTS
OF 45 TO 55 MPH ALONG THE CURRY COUNTY COAST AND COASTAL MOUNTAINS.
AS THIS LOW NEARS THE COAST SOUTH WINDS WILL CONTINUE TO INCREASE
TO 35 TO 55 MPH WITH GUSTS OF 55 TO 75 MPH. WINDS WILL TURN
SOUTHWEST AND DECREASE AROUND 1 PM THIS AFTERNOON AS THE LOW MOVES
NORTHEAST OF THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

BTL
1 follow-up statement
000 
WWUS76 KMFR 171748
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
948 AM PST SAT NOV 17 2007



ORZ021-022-171900-
/O.CAN.KMFR.HW.W.0006.000000T0000Z-071117T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
948 AM PST SAT NOV 17 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

EXPECT SOUTH WINDS OF 20 TO 35 MPH TO CONTINUE FOR THE NEXT FEW
HOURS ALONG PORTIONS OF THE COAST. LOCAL AREAS SUCH AS CAPE BLANCO
WILL EXPERIENCE HIGHER GUSTS TO AROUND 50 MPH AT TIMES.



$$
RH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 16, 8:00 PM PST, 7 hours 40 minutes earlier.

Area forecast discussion, Nov 16, 8:00 PM PST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST FRI NOV 16 2007

.DISCUSSION...
NUMEROUS SHOWERS CAN BE SEEN ON RADAR WHILE SATELLITE SHOWS THE
FAST WESTERLY FLOW CONTINUES ABOVE THE SLOW MOVING FRONT. NO NEED
TO MODIFY THE ALREADY WET FORECAST.

.PREVIOUS DISCUSSION...

.SHORT TERM...A WET PATTERN IS IN STORE FOR MOST OF THE FORECAST
REGION THROUGH SUNDAY. A COLD FRONT STRETCHES SEVERAL HUNDRED MILES
OFF THE CENTRAL OREGON COAST THIS AFTERNOON. THE MODELS ARE IN GOOD
AGREEMENT KEEPING THE FRONT FAIRLY STATIONARY THROUGH SUNDAY AS A
SERIES OF WAVES MOVE ALONG THE FRONT. THE COLD FRONT WILL BEGIN TO
SHIFT SOUTHWARD SUNDAY EVENING AND SHOULD BE NEAR REDDING CALIFORNIA
BY MID MONDAY MORNING. AS FAR AS RAINFALL AMOUNTS THE OROGRAPHICALLY
FAVORED LOCATIONS OVER SOUTHWEST OREGON AND ALONG THE CASCADES
SHOULD SEE THE GREATEST TOTALS THROUGH SUNDAY EVENING. PRECIPITATION
WILL BECOME MORE SHOWERY BEHIND THE FRONT LATE SUNDAY NIGHT THROUGH
MONDAY. THE SNOW LEVEL WILL BEGIN TO LOWER SUNDAY AFTERNOON...THEN
REALLY TAKE A DIVE TO BELOW PASS LEVEL SUNDAY NIGHT. AT THIS POINT
THE CASCADES AND SISKIYOUS COULD ACCUMULATE UP TO 6 INCHES OF SNOW
SUNDAY NIGHT. WILL NEED TO KEEP AN EYE ON THE PATTERN FOR POSSIBLE
SNOW ADVISORY SUNDAY NIGHT.

.LONG TERM...STRONG RIDGE BUILDS INTO THE PACIFIC NORTHWEST THROUGH
THE PERIOD WITH A DRY NORTHERLY FLOW ALOFT DEVELOPING. AT THE
SURFACE A FAIRLY STRONG HIGH DEVELOPS OVER THE GREAT BASIN WITH
LOWER SURFACE PRESSURE ALONG THE COAST SETTING UP A LOW LEVEL
OFFSHORE FLOW PATTERN.

&&

.AVIATION...A MIX OF MVFR AND VFR CONDITIONS WEST OF THE CASCADES
OVERNIGHT. LOCAL IFR CONDITIONS CAN BE EXPECTED ALONG THE COAST.
EAST OF THE CASCADES...GENERALLY VFR CONDITIONS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...
SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 4 PM PST SATURDAY
FOR PZZ356-PZZ376.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO MIDNIGHT PST
SATURDAY NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.

RH/MS/MJ/MO

In the hours before

Local storm report, Nov 16, 10:14 PM PST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1014 PM PST FRI NOV 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
11/16/2007  M1.62 INCH       COOS               OR   TRAINED SPOTTER

            12 HOUR TOTAL 9PM PST THURSDAY TO 9PM PST FRIDAY. LOCATED
            ALONG THE COOS RIVER.

&&

LUTZ

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 1:17 PM PSTFlood WatchMFRCoos, Curry, Douglas48 hr
Nov 17, 2:33 PM PSTRiver Flood WatchMFRCoos, Curry, Douglas17 hr

Nearby

High Wind Warnings in Oregon, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.